Ohio, 2006

Damaging Wind in Ohio, June 22, 2006

June 22, 2006 · NWS PBZ · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 21, 2:11 PM EST, 9 hours 49 minutes earlier.

Area forecast discussion, Jun 21, 2:11 PM EST, 9 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
311 PM EDT WED JUN 21 2006

.SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...
AREA OF RAIN SHOWERS EXTENDING FROM LAKE ERIE SOUTHWARD THROUGH
EASTERN OHIO WILL CONTINUE TO MOVE EASTWARD ACROSS FORECAST AREA
DURING NEXT FEW HOURS. KEEP HIGHER POPS ACROSS FAR SOUTHEAST ZONES
EARLY TONIGHT. SHORT WAVE STILL PROGGED TO CROSS NORTHERN PORTION OF
FORECAST AREA LATE TONIGHT, SO WENT WITH LIKELY POPS NORTH AFTER
MIDNIGHT AND CHANCE ELSEWHERE.

FOR THURSDAY CONTINUED CHANCE POPS FOR SHOWERS AND THUNDERSTORMS
WITH HIGHS IN THE 80S AND MORE HUMIDITY AS SURFACE DEW POINTS
CREEP UP INTO THE UPPER 60S.

&&

.LONG TERM (FRIDAY THROUGH WEDNESDAY)...
A COLD FRONT STRINGING OUT EAST WEST ACROSS THE OHIO VALLEY WILL
BRING PERIODS OF SHOWERS AND THUNDERSTORMS FOR THURSDAY THROUGH
FRIDAY NIGHT. AS THE FRONT IS DEPRESSED SOUTH OF THE DISTRICT BY
SATURDAY JUST A SLIGHT CHANCE OF SHOWERS IS EXPECTED FOR THE
SOUTHERN COUNTIES WITH NO SHOWERS IN THE NORTH THROUGH SATURDAY
NIGHT. AS THE FRONT MOVES BACK NORTH AS A WARM FRONT SHOWERS AND
THUNDERSTORMS WILL MOVE BACK INTO THE DISTRICT FOR SUNDAY THROUGH
TUESDAY NIGHT. A RIDGE OF HIGH PRESSURE WILL BUILD BACK INTO
DISTRICT WEDNESDAY BRINGING DRY WEATHER.

&&

.AVIATION...
AREA OF RAIN SHOWERS EXTENDING FROM LAKE ERIE SOUTHWARD THROUGH
EASTERN OHIO WILL CONTINUE TO MOVE EASTWARD ACROSS FORECAST AREA
DURING NEXT FEW HOURS. STILL SOME EMBEDDED THUNDERSTORMS POSSIBLE
LATE THIS AFTERNOON NEAR HLG AND MGW TERMINALS. EXPECT MAINLY VFR
CONDITIONS EARLY TONIGHT WITH SCATTERED CUMULUS AROUND 4000 FEET AND
BROKEN CIRRUS ABOVE.

SHORT WAVE STILL PROGGED TO CROSS NORTHERN PORTION OF FORECAST AREA
LATE TONIGHT. MENTIONED TEMPO GROUPS FOR MVFR CONDITIONS IN
THUNDERSTORMS FOR DUJ AND FKL TERMINALS LATE TONIGHT. ALSO EXPECT
MVFR VISIBILITIES IN AREAS OF FOG FOR SOUTHERN TERMINALS AFTER 09Z
THROUGH AROUND 13Z THURSDAY. EXPECT GENERALLY VFR CONDITIONS LATE
THURSDAY MORNING.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...FLASH FLOOD WATCH FOR OHZ048-057 UNTIL 4 PM WEDNESDAY.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Jun 21, 3:33 AM EST, 20 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
433 AM EDT WED JUN 21 2006

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029>032-WVZ001>004-012-021>023-041-220845-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-
FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
433 AM EDT WED JUN 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH EARLY THURSDAY. SHOWERS
AND THUNDERSTORMS WILL BE DEVELOPING ACROSS THE REGION TODAY AND
TONIGHT. AT THIS TIME...THE BEST CHANCE FOR WIDESPREAD ACTIVITY
WILL BE LATE THIS AFTERNOON INTO EARLY THURSDAY MORNING. THERE IS
THE POTENTIAL FOR STORMS THAT DO DEVELOP TO REACH SEVERE LEVELS.
THIS WOULD MEAN LARGE HAIL AND DAMAGING WINDS. KEEP ABREAST OF
FUTURE FORECASTS AS CONDITIONS CAN CHANGE RAPIDLY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE SLIGHT RISK FOR SEVERE WEATHER WILL CONTINUE ON THURSDAY AND
INTO EARLY FRIDAY. A COLD FRONT WILL PUSH THROUGH THE AREA
BRINGING MORE SHOWERS AND THUNDERSTORMS. ONCE AGAIN...THESE STORMS
HAVE THE POTENTIAL TO REACH SEVERE LEVELS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NECESSARY TODAY AND TONIGHT AND
ONCE AGAIN ON THURSDAY AND THURSDAY NIGHT.

In the hours before

Special weather statement, Jun 21, 9:25 PM EST, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1025 PM EDT WED JUN 21 2006

PAZ007-008-220330-
MERCER PA-VENANGO PA-
1025 PM EDT WED JUN 21 2006

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
VENANGO AND MERCER...

AT 1023 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 27 MILES WEST OF FREDONIA...OR ABOUT
18 MILES NORTHWEST OF SHARON...MOVING EAST AT 40 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  CLINTONVILLE...FREDONIA...KENNERDELL...MAURICE K GODDARD STATE
  PARK...MERCER...POLK...STONEBORO AND SUGARCREEK

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH. THESE STORMS WILL LIKELY PRODUCE WIND GUSTS BETWEEN 40 AND
50 MPH AND SMALL HAIL. THE NATIONAL WEATHER SERVICE IS MONITORING
THE STORMS FOR A POSSIBLE WARNING.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM EDT
THURSDAY MORNING FOR OHIO AND THE PANHANDLE OF PENNSYLVANIA AND WEST
VIRGINIA.
Special weather statement, Jun 21, 10:02 PM EST, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1102 PM EDT WED JUN 21 2006

PAZ013-220400-
LAWRENCE PA-
1102 PM EDT WED JUN 21 2006

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY...
LAWRENCE...

AT 1057 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES
NORTH OF NEW WILMINGTON TO 43 MILES WEST OF NEW CASTLE...OR ALONG A
LINE EXTENDING FROM 4 MILES NORTHEAST OF HERMITAGE TO 14 MILES NORTH
OF HOMEWORTH...MOVING EAST AT 30 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  NEW CASTLE AND NEW WILMINGTON

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.THESE STORMS WILL PRODUCE WIND GUSTS BETWEEN 30 AND 40 MPH
...SMALL HAIL...AND FREQUENT LIGHTENING.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM EDT
THURSDAY MORNING FOR OHIO AND THE PANHANDLE OF PENNSYLVANIA AND WEST
VIRGINIA.
Special weather statement, Jun 21, 10:56 PM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1156 PM EDT WED JUN 21 2006

OHZ039>041-220500-
CARROLL OH-COLUMBIANA OH-TUSCARAWAS OH-
1156 PM EDT WED JUN 21 2006

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
COLUMBIANA...CARROLL AND TUSCARAWAS...

AT 1152 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 22 MILES
NORTHWEST OF SALEM TO 25 MILES NORTHWEST OF SUGARCREEK...OR ALONG A
LINE EXTENDING FROM 22 MILES NORTHWEST OF SALEM TO 19 MILES NORTH OF
LAYLAND...MOVING EAST AT 35 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  AUGUSTA...BEAVER CREEK STATE PARK...BOLIVAR...CARROLLTON...
  COLUMBIANA...DELLROY...DOVER...EAST PALESTINE...EAST ROCHESTER...
  GUILFORD LAKE STATE PARK...HOMEWORTH...LEETONIA...LISBON...
  MALVERN...MECHANICSTOWN...MILLPORT...MINERAL CITY...NEW
  PHILADELPHIA...SALEM...SALINEVILLE...SHERRODSVILLE...STONE CREEK...
  STRASBURG AND SUGARCREEK

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS.
THE NATIONAL WEATHER SERVICE IS MONITORING THE STORMS FOR A POSSIBLE
WARNING. RESIDENTS SHOULD PAY ATTENTION FOR POSSIBLE WARNINGS.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM EDT
THURSDAY MORNING FOR OHIO AND THE PANHANDLE OF PENNSYLVANIA AND WEST
VIRGINIA.

The radar

The Cleveland radar (KCLE), 102 km away, was scanning. The volume nearest the first event began at 04:59 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Tuscarawas

When
June 22, 12:00 AM EST
Where
Tuscarawas County, Sugar Creek
Measured
52 kt (60 mph) estimated gust
Property damage
$15,000
Reported by
BROADCAST MEDIA
Coordinates
40.517, -81.617

Barn roof blown off. Trees blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2006Every state in 2006This day in weather historyWarnings in Ohio, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5511623.